Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

March 30, 2012Warren County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 30, 2012, 12:47 PM CDT for Warren County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 12:47 PM CDT (17:47 UTC)
Expired
Mar 30, 2012, 1:30 PM CDT
In force
43 min
Issued by
NWS Nashville, TN

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS84 KOHX 301747
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT FRI MAR 30 2012

TNZ077-078-301830-
COFFEE-WARREN-
1247 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WARREN COUNTIES...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MCMINNVILLE...MOVING
NORTHEAST AT 15 MPH.

HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3558 8609 3565 8602 3566 8599 3568 8599
      3585 8583 3585 8576 3572 8560 3569 8560
      3551 8585 3552 8588 3550 8588 3546 8593

$$


JLM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:08 PM CDT, 39 minutes earlier.

Area forecast discussion, Mar 30, 12:08 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT FRI MAR 30 2012

.UPDATE...
A LARGE AREA OF RAIN WL CONTINUE TO MOVE EAST ACR S MID TN THIS
AFTN. ADJUSTED POPS TO CAT SOUTH. SLGT RISK OF SVR STORMS REMAINS
JUST TO OUR NORTH-NORTHWEST WITH APPROACH OF COLD FRONT AND AFTN
HEATING. TNGT...ISO-SCT STORMS POSSIBLE WITH LINGERING MOISTURE
AND APPROACH OF FRONT. COLD FRONT LOOKS TO PULL UP STATIONARY IN
N MID TN SAT...WITH ISO-SCT ACTIVITY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Mar 30, 5:52 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
552 AM CDT FRI MAR 30 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-311100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
552 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.
STORMS MAY PRODUCE GUSTY WIND AND HAIL...ESPECIALLY THIS
AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Local storm report, Mar 30, 12:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             MONTEREY                36.13N 85.24W
03/30/2012  E0.50 INCH       PUTNAM             TN   TRAINED SPOTTER

            HALF INCH HAIL REPORTED BY SPOTTER NEAR MONTEREY.

&&

JLM
Special weather statement, Mar 30, 12:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT FRI MAR 30 2012

TNZ077-078-301830-
COFFEE-WARREN-
1247 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WARREN COUNTIES...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MCMINNVILLE...MOVING
NORTHEAST AT 15 MPH.

HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3558 8609 3565 8602 3566 8599 3568 8599
      3585 8583 3585 8576 3572 8560 3569 8560
      3551 8585 3552 8588 3550 8588 3546 8593

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:28 PM CDTSpecial Weather StatementOHXClay32 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.